Alert archive / Indiana / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 47, NWS Northern Indiana

July 20, 20184 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 20, 2018, 3:00 PM EDT for 4 counties in Indiana. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2018, 3:00 PM EDT (19:00 UTC)
Expired
Jul 20, 2018, 3:45 PM EDT
In force
45 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Allen County, IN, Huntington County, IN, Wabash County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 47 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 3:14 PM EDTTORNADO3 Sw Lincolnville, INAN EF-0 TORNADO, TRAVELING NORTHEAST, CAUSED THREE TREES TO BE UPROOTED, SEVERAL BRANCHES TO BE BROKEN AND A ROOF TO BE REMOVED FROM AN OUTBUILDING ALONG ITS PATH.
Jul 20, 3:22 PM EDTHAIL 1Lincolnville, INLASTED FOR 30 SECONDS.
Jul 20, 3:39 PM EDTTSTM WND DMGHuntington, IN1-1.25 TREE BRANCHES DOWN. MINOR STREET FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 2:12 PM EDTTornado WatchSPC3 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2018-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2018-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

451 
WUUS53 KIWX 201900
SVRIWX
INC003-069-169-183-201945-
/O.NEW.KIWX.SV.W.0047.180720T1900Z-180720T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
300 PM EDT FRI JUL 20 2018

The National Weather Service in Northern Indiana  has issued a

* Severe Thunderstorm Warning for...
  Western Allen County in northeastern Indiana...
  Eastern Wabash County in north central Indiana...
  Whitley County in northeastern Indiana...
  Huntington County in northeastern Indiana...

* Until 345 PM EDT.

* At 259 PM EDT, severe thunderstorms were located along a line
  extending from near Columbia City to 6 miles north of Andrews to La
  Fontaine, moving east at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Huntington, Wabash, Columbia City, North Manchester, Tri-lakes,
  Churubusco, South Whitley, Andrews, Markle, La Fontaine, Aboite,
  Roanoke, Lancaster, Zanesville, Lagro, Larwill, Mount Etna, Laud,
  Lorane and Collamer.

This includes the following highways...
 Interstate 469 between mile markers 7 and 8.
 Interstate 69 in Indiana between mile markers 276 and 291, and
between mile markers 294 and 299, and near mile marker 303.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 600 PM EDT for north central
and northeastern Indiana.

LAT...LON 4067 8583 4096 8584 4105 8568 4118 8569
      4118 8565 4122 8565 4123 8521 4092 8528
      4092 8534 4074 8533 4071 8535
TIME...MOT...LOC 1859Z 258DEG 27KT 4119 8558 4095 8562 4070 8573 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

MARSILI
1 follow-up statement
569 
WWUS53 KIWX 201915
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
315 PM EDT FRI JUL 20 2018

INC003-069-169-183-201945-
/O.CON.KIWX.SV.W.0047.000000T0000Z-180720T1945Z/
Allen IN-Wabash IN-Whitley IN-Huntington IN-
315 PM EDT FRI JUL 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WESTERN ALLEN...EASTERN WABASH...WHITLEY AND HUNTINGTON
COUNTIES...

At 315 PM EDT, severe thunderstorms were located along a line
extending from near Tri-lakes to 6 miles north of Huntington to 8
miles northeast of La Fontaine, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Huntington, Columbia City, Tri-lakes, Churubusco, South Whitley,
Andrews, Markle, Aboite, Roanoke, Lancaster, Zanesville, Lagro, Mount
Etna, Laud, Raber, Arcola, Majenica, Banquo, Bippus and Rolling
Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 600 PM EDT for north central
and northeastern Indiana.

LAT...LON 4068 8579 4087 8577 4105 8568 4110 8564
      4114 8560 4122 8553 4123 8521 4092 8528
      4092 8534 4074 8533 4071 8535
TIME...MOT...LOC 1915Z 258DEG 27KT 4121 8543 4097 8547 4072 8558 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:07 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 20, 1:07 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
107 PM EDT Fri Jul 20 2018

.SYNOPSIS...
Issued at 106 PM EDT Fri Jul 20 2018

Numerous showers and thunderstorms are expected this afternoon as
a strong upper level disturbance tracks through. A few
thunderstorms may become severe with damaging winds, small hail,
heavy rain, and perhaps an isolated tornado the threats. Chances
for on and off showers will remain in the forecast tonight through
Sunday. Lows will be in the 60s and highs will be in the 70s this
weekend. A mainly dry and warmer pattern is expected next week.

&&

.UPDATE...
Issued at 1000 AM EDT Fri Jul 20 2018

Forecast is in good shape with only some minor changes to the day
1 SPC outlook (9 am update) for this afternoon. Broken lines of
convection across central/eastern portions will continue to
translate east as narrow dry slot/warm sector follows late morning
into the early afternoon. Mid level lapse rates to 7.5 C/km and
MUCAPE values up to 1000 j/kg may produce some SPS worthy storms
(pea size hail, gusts 30-40 mph, heavy rain) with this initial
batch this morning.

Latest VIS trends suggest a few hours of at least partial
insolation within dry slot late morning and early afternoon. This
heating in combination with mid-upper 60s sfc dewpoints and
cooling aloft should push MLCAPE values to 1200-2000 j/kg by
18-19z, highest south of US 30 in IN. 0-3 km bulk shear values
appear favorable for organization across the southern half of the
forecast area, while more favorable deep layer shear remains well
south of the local area. Potent vort max over northern IL will
ripple east providing the lift for multiple clusters of convection
between 18z and 00z. SPC did increase tornado probabilities a bit,
especially near IN/OH border where evolving convection eventually
catches up to the above mentioned warm front. Otherwise no change
to the Day 1 outlook with damaging winds, small hail, and non-
zero tornado chances the main risks. Our latest thinking here at
the office is parameters favor areas along/south of US 24 in IN
for higher severe probs after 18z...with shear/instability
balance more marginal across the northern half of the IWX CWA.
Stay tuned as this is an unusual setup for late July.

&&

.SHORT TERM...(Today and Tonight)
Issued at 300 AM EDT Fri Jul 20 2018

Linear squall line progressing through srn IL hampering convective
development here locally this morning as it subdues better low level
moisture flux/theta-e advection as evident in strong subsidence seen
in GOES 16 water vapor. Eventual decay of this convection should
yield further newd development toward daybreak through ecntrl IN/nw
OH. Otherwise primary development not anticipated til early aftn
tied to vigorous sw disturbance ovr nrn IA wrapping through srn
periphery of upper low and progged into far nw IN by 18Z. At least
partial insolation expected prior with conditional svr risk (wind)
tied to degree of realized sfc based destabilization as effective
shear adequate to support organized convection. However better svr
prospects along with some tor risk seen further south into cntrl IN
where stronger mid level flow overlaps channel of backed sfc flow
and where greater sfc based instability should manifest.

Nevertheless approach of upper low and continued forcing aloft will
keep threat of showers going overnight especially nw half in
proximity to upper low.

&&

.LONG TERM...(Saturday through Thursday)
Issued at 300 AM EDT Fri Jul 20 2018

Upper low over srn lake MI to start the period will quickly drop swd
into the TN valley by late Sun. Decent deformation based forcing
expected Sat within as yet still vigorous circulation aloft.
Thereafter feature opens up and weakens with general drying
spreading n-s following across the area Sun. Consensus blend
generally accepted here with decaying shower threat with time late
Sat night through Sun evening.

Thereafter followed EC/GEM composite taking associated mid level
trough influence east which has been the going trend as GFS
continues to to suffer from its typical convective feedback. Mon/Tue
aftn pops could be dropped yet will hold for another model
cycle/continuity.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 106 PM EDT Fri Jul 20 2018

Thunderstorms with sig restrictions and potentially some stronger
wind gusts will be the primary concern this afternoon as a strong
vort max and occluded front traverse northern IN. Latest radar and
hi-res guidance hints at main impacts between 1730 and 1930z at
KSBN and between 1930-22z at KFWA. These thunderstorms may become
severe. VFR to low MVFR cigs with breezy ssw winds otherwise this
afternoon. An upper low will bring lowering cigs and on and off
showers to the area tonight into Saturday, best chances for rain
and eventually IFR stratus at KSBN in closer proximity to the main
circulation center.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 6 PM EDT this evening for LMZ043-046.

&&

UPDATE...Steinwedel
SYNOPSIS...Steinwedel
SHORT TERM...T
LONG TERM...T
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 20, 4:24 AM EDT, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
424 AM EDT Fri Jul 20 2018

MIZ077>081-210900-
Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-
424 AM EDT Fri Jul 20 2018

This hazardous weather outlook is for portions of southwest
Michigan.

.DAY ONE...Today and Tonight

Thunderstorms are expected this afternoon. Some storms could be strong
to severe with gusty winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

High risk for rip currents on Lake Michigan Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003>009-012>018-020-022-023-210900-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-
424 AM EDT Fri Jul 20 2018 /324 AM CDT Fri Jul 20 2018/

This hazardous weather outlook is for portions of northern Indiana.

.DAY ONE...Today and Tonight

Thunderstorms are expected this afternoon. Some storms may be severe
with damaging winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

High risk for rip currents on Lake Michigan Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

OHZ001-002-004-005-015-016-025-210900-
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Allen OH-
424 AM EDT Fri Jul 20 2018

This hazardous weather outlook is for portions of northwest Ohio.

.DAY ONE...Today and Tonight

Thunderstorms are expected this afternoon. Some storms could be strong
to severe with gusty winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ024>027-032>034-OHZ024-210900-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Van Wert-
424 AM EDT Fri Jul 20 2018

This hazardous weather outlook is for portions of northern Indiana
and northwest Ohio.

.DAY ONE...Today and Tonight

Thunderstorms are expected this afternoon. Some storms may be severe
with damaging winds and perhaps a tornado.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-210900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
424 AM EDT Fri Jul 20 2018

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

An isolated thunderstorm is possible this afternoon. Hazardous
conditions for small craft will exist through this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Hazardous conditions for small craft are expected Saturday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Jul 20, 12:00 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1200 PM EDT FRI JUL 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     1 ENE ANGOLA            41.65N 84.98W
07/20/2018                   STEUBEN            IN   EMERGENCY MNGR

            DAMAGE TO SEVERAL LARGE TREES. SOME TREES
            SNAPPED AT CENTER.

&&

NDM
Special weather statement, Jul 20, 12:53 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1253 PM EDT FRI JUL 20 2018

INZ013-020-201730-
White-Pulaski-
1253 PM EDT FRI JUL 20 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WHITE AND
PULASKI COUNTIES...

At 1252 PM EDT/1152 AM CDT/, strong thunderstorms were clustered near
Monon, or 9 miles west of Monticello, moving northeast at 45 mph.

Wind gusts up to 50 mph, pea size hail, frequent lightning and brief
heavy rainfall are possible with these storms.

Locations impacted include...
Winamac, Monon, Wolcott, Francesville, Pulaski, Ripley, Reynolds,
Monterey, Beardstown, Vanmeter Park, Lakeside In Pulaski County,
Denham, Headlee, Lee, Lawton, Sitka, Star City, Thornhope, Bell
Center and Buffalo.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4084 8704 4084 8699 4091 8699 4091 8693
      4099 8693 4117 8680 4117 8647 4093 8650
      4091 8655 4091 8658 4089 8658 4069 8700
      4079 8708
TIME...MOT...LOC 1652Z 240DEG 41KT 4079 8693

NWS
Special weather statement, Jul 20, 1:14 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Northern Indiana
114 PM EDT FRI JUL 20 2018

INZ003-004-012-014-MIZ077-201800-
La Porte-St. Joseph-Marshall-Starke-Berrien-
114 PM EDT FRI JUL 20 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. JOSEPH...EASTERN
STARKE...NORTHWESTERN MARSHALL...NORTHEASTERN LA PORTE AND
SOUTHEASTERN BERRIEN COUNTIES...

At 114 PM EDT/1214 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Three Oaks to near Culver.
Movement was northeast at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
South Bend, Mishawaka, La Porte, Niles, Plymouth, Buchanan, Knox,
Georgetown, Gulivoire Park, Fair Plain, Granger, Bridgman, Walkerton,
North Liberty, New Carlisle, Berrien Springs, Three Oaks, Hamlet,
Lakeville and Roseland.

This includes the following highways...
 Interstate 80 in Indiana between mile markers 49 and 80.
 Interstate 94 in Michigan between mile markers 9 and 12, and between
mile markers 28 and 30.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4210 8641 4180 8622 4176 8623 4176 8620
      4153 8606 4119 8656 4171 8676
TIME...MOT...LOC 1714Z 217DEG 31KT 4173 8666 4130 8644

MARSILI
Special weather statement, Jul 20, 1:24 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Northern Indiana
124 PM EDT FRI JUL 20 2018

INZ012>015-022-201800-
Cass-Marshall-Fulton-Pulaski-Starke-
124 PM EDT FRI JUL 20 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN PULASKI...
FULTON...NORTHWESTERN CASS...SOUTHEASTERN STARKE AND SOUTHEASTERN
MARSHALL COUNTIES...

At 122 PM EDT/1222 PM CDT/, strong thunderstorms were clustered from
near Culver to Royal Center moving northeast at 40 mph.

Wind gusts up to 50 mph, half inch diameter size hail, frequent
lightning and brief heavy rainfall are possible with these storms.

Locations impacted include...
Plymouth, Rochester, Bremen, Winamac, Bourbon, Argos, Culver, Royal
Center, Pulaski, Walnut, Kewanna, Fulton, Monterey, Leiters Ford,
Beardstown, Nyena Lake, Leases Corner, Hibbard, Delong and Lake
Bruce.

&&

LAT...LON 4117 8660 4148 8613 4101 8611 4100 8613
      4100 8617 4097 8617 4076 8649 4083 8658
      4091 8658 4091 8669
TIME...MOT...LOC 1722Z 240DEG 49KT 4105 8647

NWS
Special weather statement, Jul 20, 2:04 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Northern Indiana
204 PM EDT FRI JUL 20 2018

INZ004-005-MIZ077-078-201900-
St. Joseph-Elkhart-Berrien-Cass-
204 PM EDT FRI JUL 20 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELKHART...EASTERN ST.
JOSEPH...CASS AND EASTERN BERRIEN COUNTIES...

At 204 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lake Michigan Beach to near Niles to
near Bremen. Movement was northeast at 30 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
South Bend, Elkhart, Mishawaka, Goshen, Niles, Benton Harbor, St.
Joseph, Dowagiac, Georgetown, Gulivoire Park, Granger, Dunlap, Benton
Heights, Fair Plain, Simonton Lake, Middlebury, Osceola, Berrien
Springs, Cassopolis and Wakarusa.

This includes the following highways...
 Interstate 196 between mile markers 0 and 7.
 Interstate 80 in Indiana between mile markers 77 and 104.
 Interstate 94 in Michigan between mile markers 27 and 42.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4207 8622 4207 8583 4200 8578 4189 8576
      4180 8576 4177 8579 4176 8573 4148 8568
      4148 8624 4178 8626 4211 8650 4214 8646
      4224 8636 4224 8622
TIME...MOT...LOC 1804Z 238DEG 27KT 4219 8644 4182 8619 4151 8613

MARSILI
Special weather statement, Jul 20, 2:52 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Northern Indiana
252 PM EDT FRI JUL 20 2018

INZ008-016-017-201945-
Noble-Whitley-Kosciusko-
252 PM EDT FRI JUL 20 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN NOBLE...
NORTHERN WHITLEY AND NORTHEASTERN KOSCIUSKO COUNTIES...

At 252 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ligonier to near Pierceton. Movement
was east at 15 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Warsaw, Winona Lake, Tri-lakes, Albion, North Webster, Pierceton,
Etna, Cromwell, Brimfield, Big Barbee Lake, Ridinger Lake, Lorane,
Merriam, Big Lake, Irish Lake, Lake Wawasee, Bear Lake, Little
Chapman Lake, Green Center and Wilmot.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4147 8534 4125 8535 4114 8582 4140 8577
TIME...MOT...LOC 1852Z 258DEG 15KT 4142 8565 4118 8568

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 3:28 AM EDTSmall Craft AdvisoryIWX12 hr
Jul 20, 8:46 AM EDTSpecial Weather StatementIWXKosciusko, Noble44 min
Jul 20, 9:21 AM EDTSpecial Weather StatementIWXBlackford, Grant, Huntington24 min
Jul 20, 9:29 AM EDTSpecial Weather StatementIWXLaGrange, Noble46 min
Jul 20, 9:53 AM EDTSpecial Weather StatementIWXAdams, Blackford, Jay, Wells37 min
Jul 20, 10:41 AM EDTSpecial Weather StatementIWXBlackford, Jay49 min
Jul 20, 12:53 PM EDTSpecial Weather StatementIWXPulaski37 min
Jul 20, 1:14 PM EDTSpecial Weather StatementIWXSaint Joseph46 min
Jul 20, 1:24 PM EDTSpecial Weather StatementIWXFulton, Marshall36 min
Jul 20, 1:34 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall26 min
Jul 20, 1:52 PM EDTTornado WarningIWXMarshall23 min
Jul 20, 1:57 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall48 min
Jul 20, 2:04 PM EDTSpecial Weather StatementIWXElkhart56 min
Jul 20, 2:24 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble, Saint Joseph51 min
Jul 20, 2:36 PM EDTTornado WarningIWXKosciusko, Wabash, Whitley22 min
Jul 20, 2:52 PM EDTSpecial Weather StatementIWXNoble53 min
Jul 20, 3:11 PM EDTTornado WarningIWXHuntington, Wabash18 min
Jul 20, 3:40 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells50 min
Jul 20, 3:45 PM EDTSpecial Weather StatementIWXAllen, DeKalb45 min
Jul 20, 3:45 PM EDTTornado WarningIWXBlackford30 min
Jul 20, 4:07 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Wells38 min
Jul 20, 4:11 PM EDTAreal Flood AdvisoryIWXAllen, Huntington, Whitley3 hr
Jul 20, 4:19 PM EDTAreal Flood AdvisoryIWXBlackford, Grant, Wells3 hr
Jul 20, 4:23 PM EDTSpecial Weather StatementIWXWabash37 min
Jul 20, 4:26 PM EDTSpecial Weather StatementIWXJay34 min
Jul 20, 4:35 PM EDTSpecial Weather StatementIWXBlackford25 min
Jul 20, 5:10 PM EDTAreal Flood AdvisoryIWXBlackford, Jay4 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.